Pregnacare - making me sicker??

We've Moved!

Our wonderful discussion forums have now moved to Facebook...

Click to join us in our HIGM ("Help I'm Getting Married") group!

silíní Posts: 4219
Started taking this about 4 days ago as with the awful MS my diet is crap, i was white as a sheet and had mouth ulcers. Taking it with main meal although i can't eat much. It def worked in that it cleared up my mouth ulcers but to be honest i think its making me feel sicker. I could hardly sleeplastnight with the nausea and had awful diahorrea (TMI) this morning. Did anyone find it made them sick????? I didnt take it last time, just mum omega, iron and folic acid. But i was trying to get my immune system built up etc this time.
hagfromhell Posts: 2146
Thank GOD I am not the only one. I was not taking anything, but listened to everyone except myself and went on it. Well it made me feel as sick as a dog, I hadn't the energy to move, I just wanted to go home from work everyday and collapse into bed. I stopped it (after about two weeks) and am back to normal again. I still get MS (have every day since first two weeks) but at least thats all I have to deal with. I am currently taking no supplements / vitamins / iron and feel fine. The doc gave me prescription for galfer but I didn't take it yet (am told it can cause constipation) and I was in for hospital appointment on Friday and the told me my iron is 13 which is excellent. Am going to keep an eye on things just in case I would need to take something, but at the moment I am better with nothing!
Ivy F Posts: 2023
I've been taking Sanatogen Pre-Natal (with Omega 3) & haven't had any problems with it at all.
GabrielleSolis Posts: 207
Hi sorry to hijack post but is everyone supposed to take a vitamin supplement. I am taking folic acid, should I be taking something else?
Gingham Posts: 3014
hey, I had really bad morning sickness uptil 22 weeks and I couldnt take pregnacare as it made me feel even worse. I just took galfer with folic acid...
Winter B2B Posts: 3494
I was taking this early in pregnancy as I was eating so badly but read somewhere else that the pregnacare may be adding to feeling unwell aso decided to stopped taking it and after a few days I'm was feeling wonderful. Then early last week i went on it again and my MS returned almost immediately. Think I need to take something (diet still terrible) but won't be going back on pregnacare.
survivor Posts: 2507
Silini maybe should should switch to the Sanatogen equivalent. The sanatogen one can be taken with water which lends me to believe it must be easier on the tummy. The pregnacare has to be taken with a main meal. Its worth a try, has almost exactly the same amounts of all the nutrients as pregnacare and is slightly cheaper.
survivor Posts: 2507
Silini maybe should should switch to the Sanatogen equivalent. The sanatogen one can be taken with water which lends me to believe it must be easier on the tummy. The pregnacare has to be taken with a main meal. Its worth a try, has almost exactly the same amounts of all the nutrients as pregnacare and is slightly cheaper.
silíní Posts: 4219
Thanks guys, might give it a skip for a week or two so..... Gabrielle no you dont need to take anything apart from folic acid. Some docs put you on iron as standard after 12 weeks but they dont all do this. Last time i took mum omega, only because i dont eat fish, and galfer as my iron was low. That's it, and babs was perfect, so really i guess i dont need it. I was kind of taking it mainly for me as last time i got so many chest infections etc and this time have already been on antibiotics for UTI and chest infection. Will skip the pregnacare for a few days and see how i go. My Gp this time and last time told me it can make you sicker and looks like she was right! I have a really sensitive tummy anyway........ Hopefully MS eases soon.......
maryalice Posts: 242
Hiya At my 14 week appointment the Mid wife told me to stop taking Pregnacare from 16 weeks onwards and recommended that I switch to Galfer FA which I have done. I am on these 2 weeks now and have not noticed any side effects at all. :wv
1